Alert archive / Kentucky / Freeze Warnings in 2021

Freeze Warning 1, NWS Jackson, KY

March 30, 202133 counties in Kentucky

NWS Jackson, KY issued this freeze warning at Mar 30, 2021, 3:24 PM EDT for 33 counties in Kentucky. It took effect at Apr 1, 2021, 3:00 AM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 30, 2021, 3:24 PM EDT (19:24 UTC)
In effect from
Apr 1, 2021, 3:00 AM EDT
Expired
Apr 1, 2021, 10:00 AM EDT
In force
7 hr
Issued by
NWS Jackson, KY
All 33 counties

Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY

The radar

The Jackson,KY radar (KJKL), 26 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.4 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2021-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2021-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 175 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2414 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
175 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

487 
WWUS73 KJKL 301924
NPWJKL

URGENT - WEATHER MESSAGE
National Weather Service Jackson KY
324 PM EDT Tue Mar 30 2021

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-310900-
/O.NEW.KJKL.FZ.W.0001.210401T0700Z-210401T1400Z/
/O.NEW.KJKL.FZ.A.0001.210402T0300Z-210402T1500Z/
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
Including the cities of Flemingsburg, Camargo, Jeffersonville, 
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, 
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, 
Annville, Burnside, Somerset, London, Monticello, Stearns, 
Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, 
Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, 
Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, 
Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, 
Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, 
Elkhorn City, Pikeville, and South Williamson
324 PM EDT Tue Mar 30 2021

...FREEZE WARNING IN EFFECT FROM 3 AM TO 10 AM EDT THURSDAY...
...FREEZE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
MORNING...

* WHAT...For the Freeze Warning, sub-freezing temperatures as low
  as the upper 20s are expected. For the Freeze Watch, sub-
  freezing temperatures as low as around 20 are possible.

* WHERE...All of Eastern Kentucky.

* WHEN...For the Freeze Warning, from 3 AM to 10 AM EDT 
  Thursday. For the Freeze Watch, from Thursday evening through 
  Friday morning.

* IMPACTS...Early vegetation sensitive to freezing temperatures
  may be damaged or killed if left unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants and other sensitive
vegetation from the cold.


&&

$$

Geogerian/HAS
5 follow-up statements
494 
WWUS73 KJKL 310315 AAA
NPWJKL

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Jackson KY
1115 PM EDT Tue Mar 30 2021

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-311215-
/O.CON.KJKL.FZ.W.0001.210401T0700Z-210401T1400Z/
/O.CON.KJKL.FZ.A.0001.210402T0300Z-210402T1500Z/
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
Including the cities of Flemingsburg, Camargo, Jeffersonville, 
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, 
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, 
Annville, Burnside, Somerset, London, Monticello, Stearns, 
Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, 
Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, 
Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, 
Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, 
Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, 
Elkhorn City, Pikeville, and South Williamson
1115 PM EDT Tue Mar 30 2021

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 10 AM EDT
THURSDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH
FRIDAY MORNING...

* WHAT...For the Freeze Warning, sub-freezing temperatures as low
  as the upper 20s are expected. For the Freeze Watch, sub-
  freezing temperatures down to near 20 degrees are possible.

* WHERE...All of Eastern Kentucky.

* WHEN...For the Freeze Warning, from 3 AM to 10 AM EDT 
  Thursday. For the Freeze Watch, from Thursday evening through 
  Friday morning.

* IMPACTS...Early vegetation sensitive to freezing temperatures 
  may be damaged or killed if left unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants and other sensitive
vegetation from the cold.

&&

$$

GEOGERIAN/GREIF
574 
WWUS73 KJKL 311046
NPWJKL

URGENT - WEATHER MESSAGE
National Weather Service Jackson KY
646 AM EDT Wed Mar 31 2021

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-312000-
/O.CON.KJKL.FZ.W.0001.210401T0700Z-210401T1400Z/
/O.CON.KJKL.FZ.A.0001.210402T0300Z-210402T1500Z/
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
Including the cities of Flemingsburg, Camargo, Jeffersonville, 
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, 
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, 
Annville, Burnside, Somerset, London, Monticello, Stearns, 
Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, 
Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, 
Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, 
Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, 
Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, 
Elkhorn City, Pikeville, and South Williamson
646 AM EDT Wed Mar 31 2021

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 10 AM EDT
THURSDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH
FRIDAY MORNING...

* WHAT...For the Freeze Warning, sub-freezing temperatures as low
  as the upper 20s are expected. For the Freeze Watch, sub-
  freezing temperatures down to near 20 degrees are possible, with
  some deeper valleys possibly dropping into the upper teens.

* WHERE...All of Eastern Kentucky.

* WHEN...For the Freeze Warning, from 3 AM to 10 AM EDT 
  Thursday. For the Freeze Watch, from Thursday evening through 
  Friday morning.

* IMPACTS...Early vegetation sensitive to freezing temperatures 
  may be damaged or killed if left unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

JMW
030 
WWUS73 KJKL 311940
NPWJKL

URGENT - WEATHER MESSAGE
National Weather Service Jackson KY
340 PM EDT Wed Mar 31 2021

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-010800-
/O.UPG.KJKL.FZ.A.0001.210402T0300Z-210402T1500Z/
/O.NEW.KJKL.FZ.W.0002.210402T0300Z-210402T1500Z/
/O.CON.KJKL.FZ.W.0001.210401T0700Z-210401T1400Z/
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
Including the cities of Flemingsburg, Camargo, Jeffersonville, 
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, 
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, 
Annville, Burnside, Somerset, London, Monticello, Stearns, 
Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, 
Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, 
Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, 
Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, 
Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, 
Elkhorn City, Pikeville, and South Williamson
340 PM EDT Wed Mar 31 2021

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 10 AM EDT
THURSDAY...
...FREEZE WARNING IN EFFECT FROM 11 PM THURSDAY TO 11 AM EDT
FRIDAY...

* WHAT...For the first Freeze Warning, sub-freezing temperatures
  as low as the upper 20s are expected. For the second Freeze
  Warning, sub-freezing temperatures as low as the upper teens are 
  expected.

* WHERE...All of eastern Kentucky. 

* WHEN...For the first Freeze Warning, from 3 AM to 10 AM EDT 
  Thursday. For the second Freeze Warning, from 11 PM Thursday 
  to 11 AM EDT Friday.

* IMPACTS...Early vegetation sensitive to freezing temperatures 
  may be damaged or killed if left unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants and other sensitive
vegetation from the cold. 

&&

$$

GEOGERIAN
122 
WWUS73 KJKL 010805
NPWJKL

URGENT - WEATHER MESSAGE
National Weather Service Jackson KY
405 AM EDT Thu Apr 1 2021

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-011400-
/O.CON.KJKL.FZ.W.0001.000000T0000Z-210401T1400Z/
/O.CON.KJKL.FZ.W.0002.210402T0300Z-210402T1500Z/
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
Including the cities of Flemingsburg, Camargo, Jeffersonville, 
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, 
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, 
Annville, Burnside, Somerset, London, Monticello, Stearns, 
Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, 
Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, 
Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, 
Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, 
Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, 
Elkhorn City, Pikeville, and South Williamson
405 AM EDT Thu Apr 1 2021

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...
...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
11 AM EDT FRIDAY...

* WHAT...For the first Freeze Warning, sub-freezing temperatures
  as low as the upper 20s are expected this morning. For the
  second Freeze Warning, sub-freezing temperatures as low as the
  upper teens are expected by early Friday morning.

* WHERE...All of eastern Kentucky.

* WHEN...For the first Freeze Warning, from 3 AM to 10 AM EDT 
  Thursday. For the second Freeze Warning, from 11 PM Thursday 
  to 11 AM EDT Friday.

* IMPACTS...Early vegetation sensitive to freezing temperatures 
  may be damaged or killed if left unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
JMW
823 
WWUS73 KJKL 011357
NPWJKL

URGENT - WEATHER MESSAGE
National Weather Service Jackson KY
957 AM EDT Thu Apr 1 2021

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-012100-
/O.EXP.KJKL.FZ.W.0001.000000T0000Z-210401T1400Z/
/O.CON.KJKL.FZ.W.0002.210402T0300Z-210402T1500Z/
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
Including the cities of Flemingsburg, Camargo, Jeffersonville, 
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, 
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, 
Annville, Burnside, Somerset, London, Monticello, Stearns, 
Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, 
Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, 
Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, 
Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, 
Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, 
Elkhorn City, Pikeville, and South Williamson
957 AM EDT Thu Apr 1 2021

...FREEZE WARNING WILL EXPIRE AT 10 AM EDT THIS MORNING...
...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11
AM EDT FRIDAY...

* WHAT...For the first Freeze Warning, temperatures have warmed
  above freezing at most locations this morning. Therefore, the
  first Freeze Warning will be allowed to expire. For the second 
  Freeze Warning, sub-freezing temperatures as low as the upper 
  teens are expected by early Friday morning.

* WHERE...All of eastern Kentucky.

* WHEN...For the second Freeze Warning, from 11 PM Thursday to 11
  AM EDT Friday.

* IMPACTS...Early vegetation sensitive to freezing temperatures 
  may be damaged or killed if left unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. 

&&

$$

GEOGERIAN

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this freeze warning went out at Mar 30, 2:41 PM EDT, 43 minutes earlier.

Area forecast discussion, Mar 30, 2:41 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION...UPDATED
National Weather Service Jackson KY
241 PM EDT Tue Mar 30 2021

.UPDATE...
Issued at 241 PM EDT TUE MAR 30 2021

The forecast remains on track. Mainly freshened up the hourly
temperature readings, incorporating the latest trends in
observations.

UPDATE Issued at 1216 PM EDT TUE MAR 30 2021

Mostly sunny skies, along with breezy southerly winds and a still
relatively dry column have allowed temperatures to jump into the
mid and upper 60s already through early this afternoon.
Consequently, did bump up the highs a few degrees, with mainly mid
70s being achieved across eastern Kentucky; however, a few sites
may be able to reach the upper 70s. Updates have been sent.

UPDATE Issued at 823 AM EDT TUE MAR 30 2021

Clear conditions outside this morning and forecast remains on
track, with no signification changes.

&&

.SHORT TERM...(This afternoon through Wednesday evening)
Issued at 705 AM EDT TUE MAR 30 2021

Quiet conditions will remain on tap for today, as southerly flow
increases with high pressure departing to our west and heights
quickly falling aloft ahead of the next approaching system. Without
must moisture influx from the Gulf just yet, our temperatures should
increase but our moisture really won't, with RH expected to remain
in the mid 20 to mid 30 percent range and highs in the low to mid
70s. Mostly clear skies in addition will make for quite a pleasant
day. The only caveat will be the winds, which could be a bit breezy
as the flow increases. Gusts between 20 and 25 kts could occur,
mainly across the western CWA where southerly flow is less blocked
by terrain.

Things begin to change quite rapidly heading into the overnight. A
strong upper level low pressure system will be in place across James
Bay between 0 and 6Z overnight. This will create deep troughing
across much of the central U.S., with heights continuing to quickly
fall across eastern KY. A surface low will also be co-located with
this system, and will exhibit a cold front which will drop S to SE
across much of the conus. At 6Z Wednesday it will stretch from the
Lower Great Lakes, across the Ohio Valley, and into the Mid and
Lower Mississippi Valleys. The fast progression of the upper level
trough will push the cold front quickly eastward, traversing the
Commonwealth, and impacting the JKL CWA between 9 and 15Z according
to the latest GFS. As it nears, SW flow will increase, including at
the low levels, advecting in an abundant amount of moisture from the
Gulf. Best precip will be along and just ahead of the frontal
boundary, with models in fairly good agreement that precip should
begin entering the western CWA by 3Z, quickly overspreading the CWA
with widespread pops by 9 to 12Z. The front will begin to stall a
bit across the mountains during the day Wednesday, so lingering pops
are expected through much of the day, before the system finally
shifts farther east Wednesday night.

Models are continuing to show the potential for moderate to heavy
rainfall amounts. The latest WPC QPF gives a storm total of
generally between 1 and 1.5 inches for much of the CWA. However, the
southern and far SE CWA could see between 1.5 and 2 inches. These
areas have already been very hard hit with the last round of
rainfall, so this additional rainfall will be falling on already
saturated soils and will inevitably lead to runoff and flash
flooding concerns. With that in mind, followed suit with neighbors
to our south, and issued a Flash Flood Watch. Based the watch
location according to where the heaviest rain and most impacts
occurred from the last round, coupled by where the heaviest rain
would occur with this event. Unfortunately in many ways it was a
direct overlap. Ran the product from 6Z tonight through 0Z Wednesday
evening, as this is when the heaviest rain is slated to fall. Will
note that there is still about a third of an inch of rainfall
currently forecast in the 6 hours after the current watch. Figured by
that point, the heaviest rain will have already caused problems, and
this is also when MRX ended their watch. Though could see an
argument to extend it through 6Z if decent rainfall is continuing in
some locations.

Since the front will be passing through during the early morning
hours, this made for an interesting temperature forecast, which led
to quite a bit of collaboration between offices. Temperatures will
remain quite warm heading into the overnight under the heightened
flow, but winds will quickly shift to the NW behind the front
starting around 11 to 12Z Monday, advecting in much cooler
temperatures behind the front. Therefore, the warmest temperatures
of the 24 hours are likely to be during the overnight, and the
coolest during the late afternoon hours...heading into the evening.

.LONG TERM...(Wednesday night through Monday)
Issued at 511 AM EDT TUE MAR 30 2021

The only active weather in the long term period will be Wednesday
night into Thursday. The short term system's cold front should be
long passed, but upper level support from the right entrance region
of an upper jet will probably still be supporting precip behind the
front over our area at 00z Thursday. However, the back edge of the
main precip shield should progress through the JKL area from west to
east during the night. With much colder air arriving, the rain could
mix with or change to snow as the precip is winding down. It's not
out of the question for some light accumulations to occur, mainly at
the higher elevations in southeast Kentucky.

Any lingering flurries or snow showers will taper off by early
afternoon on Thursday, and surface high pressure will build in from
the west. The high will arrive late Friday, and then remain nearby,
only slowly shifting to our east through early next week.
The air mass will be unseasonable cold, with a hard freeze expected
Thursday night, and in the coldest valleys again on Friday night.
With a cessation of cold air advection, strengthening spring
sunshine will get to work modifying our air mass during the weekend,
and will eventually be aided by at least weak warm air advection.
The air mass will still be dry, which will support large diurnal
temperature ranges.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
ISSUED AT 241 PM EDT TUE MAR 30 2021

VFR conditions will dominate through this evening, as high
pressure maintains control of our weather. An approaching cold
front will then bring lowering ceilings and showers to the area,
mainly after 06z. MVFR/IFR ceilings, and visibilities at times,
can be expected into Wednesday morning, with showers continuing
across the area. The cold front will pass through eastern Kentucky
between 11 and 15z Wednesday. Southerly surface winds of around
10 kts, with occasional gusts of around 20 kts, will continue into
early this evening, before diminishing somewhat. Stronger winds
aloft will develop across the Ohio Valley tonight, allowing for
low level wind shear across our area. As the cold front passes
through, surface winds of 10 kts, with gusts of around 15 kts,
will shift to the northwest.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch from 2 AM EDT Wednesday through Wednesday
evening for KYZ079-080-083>088-110-113-115>118-120.

&&

UPDATE...GEOGERIAN
SHORT TERM...JMW
LONG TERM...HAL
AVIATION...GEOGERIAN
Hazardous weather outlook, Mar 30, 12:08 PM EDT, 3 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Jackson KY
1208 PM EDT Tue Mar 30 2021

KYZ044-050>052-058>060-068-069-104-106>109-111-112-114-119-311100-
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Elliott-Morgan-Johnson-Wolfe-Magoffin-Lee-Breathitt-
Owsley-Martin-
Including the cities of Flemingsburg, Camargo, Jeffersonville,
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna,
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee,
Annville, Sandy Hook, West Liberty, Paintsville, Campton,
Salyersville, Beattyville, Jackson, Booneville, and Inez
1208 PM EDT Tue Mar 30 2021

This hazardous weather outlook is for portions of eastern Kentucky.

.DAY ONE...This afternoon and Tonight.

High water or flooding will continue to affect portions of the
main stem of the Kentucky River through tonight.

Thunderstorms will be possible late tonight. Some of these may
contain heavy rainfall.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Moderate to locally heavy rainfall will affect the area on
Wednesday, bringing additional rises along area rivers through the
middle of the week, especially along the main stem of the
Kentucky River.

A widespread hard freeze is expected on Thursday and Friday
nights. Patchy frost will still be possible Saturday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

KYZ079-080-083>088-110-113-115>118-120-311100-
Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-Floyd-
Knott-Perry-Clay-Leslie-Letcher-Pike-
Including the cities of Burnside, Somerset, London, Monticello,
Stearns, Whitley City, Corbin, Williamsburg, Barbourville,
Middlesboro, Pineville, Cumberland, Harlan, Prestonsburg,
Wheelwright, Hindman, Pippa Passes, Hazard, Manchester, Hyden,
Jenkins, Whitesburg, Coal Run, Elkhorn City, Pikeville,
and South Williamson
1208 PM EDT Tue Mar 30 2021

...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY EVENING...

This hazardous weather outlook is for portions of eastern Kentucky.

.DAY ONE...This afternoon and Tonight.

Flooding will continue to affect portions of the Cumberland
River through tonight. Thunderstorms and locally heavy rainfall
will be possible again late tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Thunderstorms will be possible early Wednesday morning. Heavy
rainfall will impact areas that are already saturated from
previous significant rainfall on Wednesday. This will lead to a
renewed threat of flash flooding, and eventually either
maintain high water along already swollen rivers, or bring a
return to near bankfull levels at some locations through the
middle of the week.

A widespread hard freeze is expected on Thursday and Friday
nights. Patchy frost will still be possible Saturday night.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any instances of flooding on
Wednesday.

JMW/HAL/GEOGERIAN

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 9:26 PM EDTRiver Flood AdvisoryJKLOwsley17 hr
Mar 30, 4:33 AM EDTFlash Flood WatchJKLBell, Clay, Floyd, Harlan, Knott, Knox and 9 more30 hr
Mar 30, 8:59 AM EDTRiver Flood AdvisoryJKLLee37 hr
Mar 30, 3:24 PM EDTFreeze WatchJKLBath, Bell, Breathitt, Clay, Elliott, Estill and 27 more24 hr

Nearby

Freeze Warnings in Kentucky, 2021Every freeze warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.